Fractional quantum numbers via complex orbifolds

Research output: Contribution to journalArticlepeer-review


This paper studies both the conductance and charge transport on 2D orbifolds in a strong magnetic field. We consider a family of Landau Hamiltonians on a complex, compact 2D orbifold Y that are parametrised by the Jacobian torus J(Y) of Y. We calculate the degree of the associated stable holomorphic spectral orbibundles when the magnetic field B is large and obtain fractional quantum numbers as the conductance and a refined analysis also gives the charge transport. A key tool studied here is a nontrivial generalisation of the Nahm transform to 2D orbifolds.
Original languageEnglish
Pages (from-to)2473-2484
Number of pages12
JournalLetters in Mathematical Physics
Issue number11
Early online date27 Jun 2019
Publication statusPublished - 17 Oct 2020

Bibliographical note

© Springer Nature B.V. 2019. This is an author-produced version of the published paper. Uploaded in accordance with the publisher’s self-archiving policy. Further copying may not be permitted; contact the publisher for details.


  • Fractional quantum numbers
  • Riemann orbifolds
  • Holomorphic orbifolds
  • Orbifold Nahm transform

Cite this